I'm a 29 year old male 5'11 175 lbs. I had been smoking the synthetic marijuana regularly but all of a sudden one day I hit it once and my heart rate went to 220 bpm with significant increase in bp they say its just a panic attack but its been 5 months and I continue to have these episodes i'm being treated with Metoprolol 12.Mg bid and xanax 1 Mg bid. If I drink or smoke I tend to have bad episodes with pulse up to 160 and bp 160/100. I have had several EKG's and chest x rays and labs drawn with nothing found. I even had a ecg sonogram of my heart that showed nothing. I frequently have chest pain and abdominal pain after meals. two friends whom I smoked with had their gall bladder go out but I still have mine. I frequently have bowell pain and heart burn s well. Even try maneuvers invade I had a hiatal hernia. Just concerned and learned my lesson but is it too late. I worry if I'll be around for my two sons and wife. Please any help would be appreciated
It is always difficult to make a definitive diagnosis based on just a report of symptoms alone. However, your initial testing (echocardiogram) is reassuring that there is no structural abnormalities of your heart. A holter monitor might be a good place to start to record how often these events are occurring and what type of arrhythmia you are experiencing. Alcohol and substances such as marijuana (synthetic or natural) may also be playing a role in some of your symptoms. If possible, try cutting back on these (or abstaining completely) and see if you continue to have these episodes.
Have you had blood tests? They will test for electrolyte levels (K, Na), cholesterol, thyroid hormone (TSH) and a few other things I forget.
For the EKG, sometimes they need to give you a holter monitor and collect data until something is found.
Cut out stimulants like coffee, tea, cola (these contain caffeine)
Cut out chocolate (contains theobromine, similar molecule to caffeine, a vassodialator and weak stimulant)
I have been having heavy palpitations for a month + heart rate was 85-97. When it went above 90, I felt really uncomfortable. Felt very nauseas. Sometimes dizzy. Often lightheaded. Some sort of continuous vibrations from heart area. Sometimes, vein twitching. Blood pressure is always normal = 120/75 for some reason. I could not get out of bed for too long.
Finally, they gave me metoprolol 25 mg twice a day. I'm actually taking 12.5 mg twice a day and it makes a big DIFF!
I don't know yet what my problem is.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.